Alert archive / California / Wind Advisories in 2015

Wind Advisory 18, NWS Los Angeles, CA

April 12, 2015

NWS Los Angeles, CA issued this wind advisory at Apr 12, 2015, 2:30 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 2:30 AM PDT (09:30 UTC)
Expired
Apr 12, 2015, 8:03 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS76 KLOX 120930
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PDT SUN APR 12 2015

CAZ039-052-121600-
/O.NEW.KLOX.WI.Y.0018.150412T0930Z-150412T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
230 AM PDT SUN APR 12 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

* WINDS...THROUGH AND BELOW PASSES AND CANYON NORTH WINDS 15 TO 25
  MPH WITH GUSTS TO 50 MPH.

* TIMING...THE WINDS WILL CONTINUE THROUGH MID MORNING AND THEN
  QUICKLY DIMINISH.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
1 follow-up statement
706 
WWUS76 KLOX 121503
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 AM PDT SUN APR 12 2015

CAZ039-052-121615-
/O.CAN.KLOX.WI.Y.0018.000000T0000Z-150412T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
803 AM PDT SUN APR 12 2015

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED THIS MORNING ACROSS THE REGION AND THE
NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY.

TRAVELERS MAY STILL ENCOUNTER LOCALLY GUSTY WINDS THIS MORNING NEAR
SOUTH FACING CANYONS AND SHOULD REMAIN ALERT FOR CROSS WINDS.

$$
KJ/NN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 8:35 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 11, 8:35 PM PDT, 5 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 PM PDT SAT APR 11 2015

.SYNOPSIS...
LOW CLOUDS AND FOG ARE EXPECTED OVERNIGHT INTO THE MORNING HOURS
THROUGH TUESDAY. WEAK HIGH PRESSURE WILL PERSIST THROUGH
MONDAY...AND THEN A DRY FRONT AND GUSTY WINDS WILL PASS THROUGH
TUESDAY. A STRONGER HIGH PRESSURE SYSTEM WILL WARM TEMPERATURES TO
ABOVE NORMAL...BEGINNING MIDWEEK THROUGH THE END OF NEXT WEEK.

&&

.UPDATE (TONIGHT-MON)...GUSTY NORTHWEST WINDS ARE SUBSIDING ACROSS
THE FORECAST AREA BUT REMAIN LOCALLY MODERATE AT A FEW LOCATIONS
SUCH AS WHITAKER PEAK...POPPY PARK AND SANDBERG. EXPECT WINDS TO
CONTINUE TO SUBSIDE THROUGH TONIGHT AS A WEAKENING SURFACE HIGH OVER
THE EAST PACIFIC EDGES TOWARD THE OREGON COAST AND THEN INLAND OVER
THE GREAT BASIN. AS THE HIGH MOVES INLAND...WINDS WILL SHIFT TO THE
NORTH TO NORTHEAST OVERNIGHT INTO SUNDAY MORNING. WEAK OFFSHORE
WINDS WILL PRODUCE WARMING OF A FEW DEGREES OVER MUCH OF L.A. AND
VENTURA COUNTIES SUNDAY AFTERNOON. BY MONDAY GRADIENTS WILL SHIFT
BACK TO ONSHORE...WITH TEMPS EXPECTED TO DROP AGAIN BY A FEW
DEGREES.

AS FOR SKY COVER...THE NAM AND WRF MODEL AGREE FAIRLY WELL ON THEIR
DEPICTION OF A SURFACE EDDY FORMING NEAR CATALINA ISLAND BY 06Z THIS
EVENING. BOTH MODELS SHOW BOUNDARY LAYER MOISTURE INCREASING WITH A
SLIGHTLY STRONGER MARINE LAYER...SUPPORTING THE IDEA OF AT LEAST
BROKEN LOW CLOUDS AND FOG FORMING OVER THE SOUTHERN NEAR-SHORE
WATERS AND MOVING ONSHORE OVERNIGHT. THE WRF IS MORE AGGRESSIVE WITH
MOVING THE LOW CLOUDS INLAND OVER L.A. COUNTY AND NORTHWARD ALONG
THE COAST TO THE OXNARD PLAIN AND EVEN THE EASTERN SECTION OF THE
SBA SOUTH COAST. LEANED TOWARD THE WRF SOLUTION AS THE EDDY APPEARS
TO BE FAIRLY WELL-DEVELOPED BY 12Z IN BOTH MODELS.

.SHORT TERM (MON-TUE)...
ASSUMING WE GET THE CLOUDS...THIS ALL ADDS UP TO A GRADUAL COOLING
TREND THROUGH MONDAY TO BELOW NORMAL. THE STRONGEST ONSHORE
GRADIENTS ARE PROJECTED FOR MONDAY...WHICH WOULD LEAD TO CLOUDS
COVERING ALL VALLEYS AND COASTAL SLOPES...AND SOME LINGERING CLOUDS
IN THE AFTERNOON. THIS STRONG PRESSURE GRADIENT WILL ALSO RESULT IN
GUSTY WINDS OVER THE INTERIOR AREAS.

A DRY FRONT IS STILL ON TARGET TO PASS THROUGH THE AREA ON TUESDAY.
ALTHOUGH NO RAIN WILL COME FROM THIS...INCREASING NORTHWEST WINDS
ARE EXPECTED...AS WELL AS AMPLE COOLING ALOFT AND A BATTERED MARINE
INVERSION. THIS SHOULD CLEAR OUT ANY LOW CLOUDS AND FOG ON TUESDAY
FROM NORTH TO SOUTH...BUT THE CURRENT TIMING OF THE FRONT IS LATE
ENOUGH FOR THE CLOUDS TO BE AROUND AT LEAST EARLY IN THE MORNING.
THE CLEARER SKIES SHOULD BRING A TOUCH OF WARMING. ADVISORY LEVEL
NORTHWEST WINDS ARE LIKELY IN THE AFTERNOON AND EVENING FOR THE THE
I-5 CORRIDOR AND SANTA YNEZ RANGE...AND POSSIBLY FOR THE CENTRAL
COAST AND ANTELOPE VALLEY.

.LONG TERM (WED-SAT)...
A TROUGH OF LOW PRESSURE THAT SPAWNED THE AFOREMENTIONED DRY FRONT
WILL MOVE INTO THE GREAT BASIN TUESDAY NIGHT AND DUMP PLENTY OF COLD
AIR. THIS COLD AIR WILL INDUCE HIGH PRESSURE AT THE SURFACE AND
GENERATE A SOME OFFSHORE FLOW OVER OUR AREA ON WEDNESDAY AND
THURSDAY. THERE IS A CHANCE THAT THESE WINDS ARE STRONG ENOUGH FOR
AN ADVISORY...BUT AT THIS POINT IT LOOKS MORE LIKELY TO STAY BELOW.
MORE CONFIDENTLY THIS CHANGE WILL BRING AMPLE WARMING TO THE
REGION...ESPECIALLY AS A HEALTHY RIDGE FORMS ALOFT. BY
THURSDAY...TEMPERATURES SHOULD GENERALLY BE IN THE 80S TO LOWER 90S.
FRIDAY WILL LIKELY BE SIMILAR TO THURSDAY...EXCEPT FOR WARMING OVER
THE INTERIOR AREAS. SOME COOLING IS EXPECTED OVER THE WEEKEND AS THE
RIDGE WEAKENS.

&&

.AVIATION...12/0000Z

MARINE LAYER AT LAX AT 2330Z IS 1200 FEET DEEP AND THE INVERSION TOP
IS AT 1943 FEET WITH A TEMP OF 15 DEGREES C.

MODERATE CONFIDENCE IN 00Z TAFS. MARINE LAYER CLOUDS EXPECTED TO
MOVE INTO THE L.A. COUNTY COAST AND VALLEYS AND SPREAD UP THE COAST
TO KOXR AND POSSIBLY KSBA. LOWER CONFIDENCE IN TIMING OF MARINE
LAYER CIGS AND THE EXTENT OF MOVEMENT INLAND TO L.A. VALLEYS AND UP
TO SBA SOUTH COAST. IN ADDITION...THE LOW CLOUD FIELD MAY BE BROKEN
UNDER A WEAK INVERSION. GUSTY NORTHWEST WINDS WILL AFFECT PORTIONS
OF THE FORECAST AREA THIS EVENING...INCLUDING THE MOUNTAINS AND
FOOTHILLS OF SBA COUNTY AND THE INTERIOR VALLEYS AND MOUNTAINS OF
L.A. COUNTY.

KLAX...MODERATE CONFIDENCE IN 00Z TAF...WITH MVFR CIGS EXPECTED
AFTER 10Z...BUT TIMING MAY DIFFER UP TO 2 HRS FROM TAF TIME. 20%
CHANCE THAT CIGS WILL DIP INTO IFR CATEGORY. LOW CLOUDS MAY SCATTER
OUT +/- 2 HRS FROM TAF TIME OF 20Z.

KBUR...LOW TO MODERATE CONFIDENCE IN 00Z TAF. THERE IS A 30% CHANCE
THAT THE SITE WILL REMAIN CLEAR OVERNIGHT. THE TIMING AND LEVEL OF
CIGS IS LOWER CERTAINTY.

&&

.MARINE...11/900 AM.

NORTHWEST WINDS WILL CHANGE LITTLE THROUGH MID AFTERNOON THEN
GRADUALLY INCREASE THROUGH THE EVENING AND SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY FROM POINT PIEDRAS BLANCAS TO SAN NICOLAS
ISLAND INCLUDING THE WEST PORTION OF SANTA BARBARA BASIN THROUGH
SUNDAY MORNING. THE WINDS OVER THE SANTA BARBARA BASIN WILL LIKELY
DIMINISH LATE THIS EVENING. THERE IS A CHANCE SCA CONDITIONS WILL
REDEVELOP SUNDAY AFTERNOON IN THE VICINITY OF THE NORTHERN CHANNEL
ISLANDS. THERE IS ALSO A CHANCE NORTHWEST WINDS WILL BECOME GALES
NEXT WEEK TUESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...SMITH
AVIATION...SMITH
MARINE...SMITH
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.